Alert archive / Illinois / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 291, NWS Lincoln, IL

August 27, 2000Clay County, Richland County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Aug 27, 2000, 12:29 AM CDT for Clay County, Richland County, Illinois. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 27, 2000, 12:29 AM CDT (05:29 UTC)
Expired
Aug 27, 2000, 1:30 AM CDT
In force
61 min
Issued by
NWS Lincoln, IL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Clay County, IL, Richland County, IL

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 5.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2000-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3339 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2000-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3339 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
969 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
1.6
Supercell composite
9.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 270529
SVRSPI
ILC025-159-270630-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1229 AM CDT SUN AUG 27 2000

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RICHLAND COUNTY IN SOUTHEAST ILLINOIS
  CLAY COUNTY IN SOUTHEAST ILLINOIS

* UNTIL 130 AM CDT

* AT 1229 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER BIBLE GROVE...OR ABOUT 14 MILES SOUTHWEST
  OF NEWTON...MOVING SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SAILOR SPRINGS
  CLAY CITY
  NOBLE
  SCHNELL
  OLNEY
  CALHOUN

THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENF
ORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.

LAT...LON 3887 8825 3888 8850 3863 8836 3860 8793

AUTEN

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 8:43 PM CDT, 3 hours 46 minutes earlier.

Area forecast discussion, Aug 26, 8:43 PM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
843 PM CDT SAT AUG 26 2000

SEVERE WEATHER ACROSS CWA AND HAVE SEVERE THUNDERSTORM WATCH UNTIL
100 AM ACROSS PARTS OF CWA. WILL UPDATE LATER TONIGHT AS SEVERE
WEATHER EXITS REGION. OTHERWISE ACTIVE WEATHER ACROSS PARTS OF CWA
AT THIS TIME.

EH

In the hours before

Local storm report, Aug 26, 9:58 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
958 PM CDT SAT AUG 26 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0937 PM    4 W ATWOOD                IL   WIND DAMAGE
08/26/00   PIATT                          LAW ENFORCEMENT REPORTED
                                          TREES BLOWN DOWN BETWEEN
                                          HAMMOND AND ATWOOD ON ROUTE
                                          36.

TNF
Local storm report, Aug 26, 10:40 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
1040 PM CDT SAT AUG 26 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1017 PM    BEMENT AND HAMMOND       IL   1.00 INCH HAIL
08/26/00   PIATT                         TREES AND POWER LINES
                                         ALSO REPORTED REPORTED
                                         BLOWN DOWN. REPOyRTED BY
                                         ESDA.

TNF
Local storm report, Aug 26, 11:05 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
1105 PM CDT SAT AUG 26 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

19100 PM    3 N MATTOON               IL   .75 INCH HAIL
08/26/00   COLES

TNF
Local storm report, Aug 26, 11:22 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
1122 PM CDT SAT AUG 26 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1T101 PM    MATTOON                   IL   64 MPH TSTM WIND GUST
08/26/00   COLES                          WIND GUST RECORDED AT
                                          COLES COUNTY AIRPORT.

TNF
Special weather statement, Aug 26, 11:30 PM CDT, 59 minutes before
ILZ054>057-061>063-270600-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1130 PM CDT SAT AUG 26 2000

SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 AM CDT FOR
THE FOLLOWING COUNTIES IN EASTCENTRAL ILLINOIS...CLARK...COLES...
CUMBERLAND...DOUGLAS...EDGAR...MOULTRIE AND SHELBY.

THE REMAINDER COUNTIES IN CENTRAL ILLINOIS THAT WERE IN THIS
SEVERE THUNDERSTORM WATCH HAVE BEEN REMOVED.

LARGE HAIL AND DAMAGING WINDS ARE STILL POSSIBLE IN THE ABOVE
COUNTIES THROUGH 1 AM. HEAVY RAINS OF 1 TO 2 INCHES PER HOUR ARE
ALSO POSSIBLE.

SOME CITIES IN THE WATCH INCLUDE...CHARLESTON...MATTOON...MARSHALL
...SHELBYVILLE...SULLIVAN...TUSCOLA AND PARIS.

KMH
Local storm report, Aug 26, 11:43 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
1143 PM CDT SAT AUG 26 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1135 PM    TOLEDO                    IL   WIND DAMAGE
08/26/00   CUMBERLAND                     LAW ENFORCEMENT REPORTED
                                          ESTIMATED 60 MPH WINDS.
                                          TREES REPORTED BLOWN DOWN.

1140 PM    GREENUP                   IL   .75 INCH HAIL
08/26/00   CUMBERLAND                     TREES ALSO REPORTED BLOWN
                                          DOWN BY LAW ENFORCEMENT

TNF

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 7:00 PM CDTSevere Thunderstorm WarningILXFulton75 min
Aug 26, 7:59 PM CDTSevere Thunderstorm WarningILXDeWitt46 min
Aug 26, 8:03 PM CDTSevere Thunderstorm WarningILXMason57 min
Aug 26, 8:38 PM CDTSevere Thunderstorm WarningILXCass, Menard52 min
Aug 26, 8:45 PM CDTSevere Thunderstorm WarningILXPiatt60 min
Aug 26, 9:15 PM CDTSevere Thunderstorm WarningILXSangamon75 min
Aug 26, 9:25 PM CDTSevere Thunderstorm WarningILXDouglas, Moultrie65 min
Aug 26, 9:45 PM CDTTornado WarningILXColes, Douglas, Moultrie45 min
Aug 26, 10:13 PM CDTSevere Thunderstorm WarningILXPiatt32 min
Aug 26, 10:25 PM CDTSevere Thunderstorm WarningILXDouglas65 min
Aug 26, 10:26 PM CDTTornado WarningILXColes49 min
Aug 26, 11:15 PM CDTSevere Thunderstorm WarningILXColes, Cumberland60 min
Aug 26, 11:36 PM CDTSevere Thunderstorm WarningILXClark, Crawford, Jasper69 min
Aug 27, 12:02 AM CDTSevere Thunderstorm WarningILXLawrence43 min
Aug 27, 4:51 AM CDTSevere Thunderstorm WarningILXClay24 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.